Alert archive / Idaho / Flash Flood Warnings in 2003

Flash Flood Warning 3, NWS Boise, ID

July 26, 2003Adams County, Washington County, Idaho

NWS Boise, ID issued this flash flood warning at Jul 26, 2003, 1:31 PM MDT for Adams County, Washington County, Idaho. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2003, 1:31 PM MDT (19:31 UTC)
Expired
Jul 26, 2003, 3:00 PM MDT
In force
89 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Adams County, ID, Washington County, ID

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2003-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2003-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOI 261935
FFWBOI
IDC003-087-262100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
131 PM MDT SAT JUL 26 2003

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN SOUTHWEST IDAHO
  WESTERN ADAMS COUNTY IN WEST CENTRAL IDAHO

* UNTIL 300 PM MDT

* AT 127 PM MDT...WEATHER SPOTTERS REPORTED HEAVY RAINFALL OF ONE AND
  A HALF TO TWO INCHES PER HOUR.

* THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL MOVE NORTHEAST OVER 
NORTHERN WASHINGTON AND WESTERN ADAMS COUNTIES AT ABOUT 25 MPH.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS 
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS HAVE ALSO 
TRIGGERED MUDSLIDES IN STEEP TERRAIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BOISE.

LAT...LON 4477 11694 4458 11703 4456 11648 4525 11651
          4525 11669

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:54 AM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 26, 9:54 AM MDT, 3 hours 37 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
954 AM MDT SAT JUL 26 2003

WELL DEFINED COMMA EVIDENT OVER EASTERN OREGON IN WATER VAPOR
IMAGERY THIS MORNING WITH EMBEDDED THUNDERSTORMS APPROACHING
NORTHWEST PERIPHERY OF CWFA. THIS VORT WILL TEAM UP WITH MONSOONAL
MOISTURE AND ENERGY STREAMING INTO SOUTHWEST IDAHO AND WILL MAKE USE
OF 1.27 INCH PRECIPITABLE WATER MEASURED IN BOI 12Z SOUNDING.  HEAVY
RAIN MAY RESULT OVER CENTRAL MOUNTAINS AS THIS MOISTURE INTERACTS
WITH WAVE THIS AFTERNOON. COORDINATED WITH MISSOULA OFFICE ALONG
SEAM OF FORECAST AREA AND HAVE UPDATED WEST CENTRAL AND BOISE
MOUNTAINS FOR SKY CONDITION AND PRECIP/WX THIS AFTERNOON. FLASH
FLOODING REMAINS A CONCERN...ESPECIALLY OVER EAST CENTRAL IDAHO
MOUNTAINS AND BURNED AREAS.

LATER PERIODS WILL SEE DRYING TREND ESTABLISH ITSELF OVER THE REGION
AS HIGH PRESSURE RETROGRADES WESTWARD THROUGH NEXT FEW DAYS.

.BOI...NONE

=

CDECKER
Hazardous weather outlook, Jul 26, 6:00 AM MDT, 7 hours 31 minutes before
IDZ011>016-028>030-ORZ061>064-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MDT SAT JUL 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:35 PM MDTSevere Thunderstorm WarningBOIWashington40 min
Jul 26, 4:21 PM MDTSevere Thunderstorm WarningBOIWashington39 min
Jul 26, 5:03 PM MDTSevere Thunderstorm WarningBOICanyon, Owyhee, Payette, Washington42 min
Jul 26, 5:46 PM MDTSevere Thunderstorm WarningBOIAda, Canyon, Owyhee, Payette44 min

Nearby

Flash Flood Warnings in Idaho, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.